Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 89, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 2012, 7:19 PM EDT for Ashland County, Knox County, Richland County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 7:19 PM EDT (23:19 UTC)
- Expired
- Jul 1, 2012, 8:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Knox County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 108 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 5:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS51 KCLE 012319
SVRCLE
OHC005-083-139-020015-
/O.NEW.KCLE.SV.W.0089.120701T2319Z-120702T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
719 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
KNOX COUNTY IN NORTH CENTRAL OHIO
EASTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 815 PM EDT
* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SAVANNAH TO 12 MILES SOUTHWEST OF MOUNT VERNON...AND MOVING EAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...
ASHLAND...
SAVANNAH...
GAMBIER...
HAYESVILLE...
POLK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4026 8249 4027 8269 4034 8268 4036 8264
4053 8264 4100 8253 4101 8237 4099 8213
4067 8212 4067 8222 4057 8222 4057 8218
4024 8219 4024 8247
TIME...MOT...LOC 2319Z 271DEG 22KT 4092 8241 4028 8256
$$
KOSARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:13 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 1, 5:13 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 513 PM EDT SUN JUL 1 2012 .SYNOPSIS... A STATIONARY FRONT WAS LOCATED FROM THE CENTRAL U.S. TO THE OHIO RIVER VALLEY. THIS FRONT IS EXPECTED TO MOVE BACK OVER THEN NORTH OF THE AREA MONDAY NIGHT AND TUESDAY. A WEAK COLD FRONT IS EXPECTED TO CROSS THE AREA MIDWEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... DID A QUICK UPDATE FOR THE I-75 COUNTIES IN NORTHWEST OHIO TO INCREASE THE POP SLIGHTLY THIS EVENING. SOME THUNDERSTORMS DEVELOPING ON THE OUTFLOW WILL CLIP THE AREA. IT IS HOT ENOUGH THAT NEW DEVELOPMENT ON THE OUTFLOW WILL HAVE TO BE WATCHED FOR BRIEFLY STRONG/SEVERE STORMS. THE WESTERN AND ESPECIALLY SOUTHWEST PORTIONS OF THE FORECAST AREA WILL NEED TO BE MONITORED THIS EVENING. LARGE COMPLEX OF THUNDERSTORMS OVER NORTHERN INDIANA WILL CONTINUE TO MOVE EAST IN THE VERY SHORT TERM. HOWEVER...ALL MODELS INDICATING THAT THE COMPLEX IS EXPECTED TO SHIFT TO MORE OF A SOUTHEAST TRACK. FOR NOW WENT WITH CHC POPS ACROSS THE FAR SOUTHWEST COUNTIES...BUT AGAIN THIS WILL HAVE TO BE MONITORED THROUGH THE EVENING. SECOND...WEAK SHORTWAVE SEEN ON WV IMAGERY MOVING ACROSS LAKE ERIE ALLOWING FOR MAINLY SOME CLOUDS THIS AFTERNOON. WENT WITH SLGT CHC POPS FOR SOME SHOWERS ACROSS NE OH...BUT THIS WILL ALSO HAVE TO BE WATCHED GIVEN HOW THIS MAY INTERACT WITH ANY LAKE BREEZE BOUNDARIES AS WELL AS ANY OUTFLOW BOUNDARIES ASSOCIATED WITH THE TS COMPLEX. THINKING THAT IF THERE IS ANY DEVELOPMENT BECAUSE OF THIS THAT COVERAGE WILL BE MUCH LESS COMPARED WITH THE COMPLEX OFF TO THE WEST. THE HRRR IS RATHER AGGRESSIVE WITH THIS SOLUTION BRINGING ANY SHRA/TS WELL EASTWARD INTO THE AREA...WHILE THE SREF MAINLY KEEPS ACTIVITY ACROSS THE FAR WEST. ONE OF THE MORE SIGNIFICANT ITEMS TO NOTE WAS THAT DPTS THIS AFTERNOON HAVE BEEN A BIT HIGHER THAN MODELS HAVE FORECAST WHICH INDICATES THERE MAY BE A BIT MORE SFC INSTABILITY THAN PREVIOUSLY ANTICIPATED. FINALLY...WELL UPSTREAM THERE IS RECENT CONVECTIVE DEVELOPMENT OVER MN THIS AFTERNOON WHICH WILL HAVE TO BE WATCHED AS IT PROGRESSES SOUTH AND EAST THROUGH TONIGHT. OVERALL...THE FORECAST FOR TONIGHT WILL BE TRICKY WITH WEATHER EVOLVING BY THE HOUR THROUGH THE EVENING AND EARLY TONIGHT. WENT MAINLY A BIT MILDER THAN GUIDANCE TEMPS TONIGHT GIVEN LAST NIGHTS LOWS AND HIGHER DEWPOINTS IN PLACE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... THE STATIONARY FRONT WILL CONTINUE TO BE SOUTH OF THE AREA ON MONDAY...THEN BEGIN PROGRESSING NORTHWARD AS A WARM FRONT ACROSS THE AREA MONDAY NIGHT AND TUESDAY. BY TUESDAY THE HOT TEMPERATURES AND HIGHER HUMIDITY VALUES WILL BEGIN TO MOVE BACK INTO THE AREA...AND REMAIN ON WEDNESDAY. GUIDANCE POPS ACROSS THE AREA WILL BE TOUGH TO WORK WITH OVER THE NEXT FEW DAYS AS THE MAIN DRIVER FOR WEATHER WILL BE MORE MESOSCALE CONVECTION DEVELOPING UPSTREAM AND MOVING TOWARD THE AREA. OVERALL KEPT POPS GENERALLY LOWER THROUGH MONDAY WITH AN INCREASE OF CHC POPS FROM WEST TO EAST THROUGH MONDAY NIGHT AS THE WARM FRONT PUSHES NORTH THROUGH THE AREA. DURING THIS TIME ANY THUNDERSTORMS THAT DEVELOP UPSTREAM WILL HAVE BETTER CHANCES OF TRACKING MORE ACROSS NORTHERN OHIO. CONTINUED WITH CHC POPS THROUGH TUESDAY ACROSS GIVEN GOOD INSTABILITY AND MARGINAL CAPPING ACROSS THE AREA. CARRY AT LEAST CHANCE POPS THROUGH WEDNESDAY EVENING AS THE SFC COLD FRONT PUSHES THROUGH THE AREA. BY THURSDAY MORNING HIGH PRESSURE TO THE NORTH WILL BE BUILDING SOUTHWARD INTO THE AREA SO BEGIN TO DRY THINGS OUT FROM NORTH TO SOUTH WED NIGHT. DOESN/T LOOK LIKE AN IMPRESSIVE AIRMASS CHANGE THOUGH FOR THE SECOND HALF OF THE WEEK. TEMPS WILL BE AN ISSUE AGAIN EARLY NEXT WEEK WITH HIGHS RANGING WELL INTO THE 90S AGAIN AND DEWPOINTS RANGING IN THE 60S. TEMPS SLIGHTLY COOLER BUT STILL WELL ABOVE NORMAL AFTER THE FRONT ON THU. && .LONG TERM /THURSDAY THROUGH SUNDAY/... NOT MANY CHANGES TO THE LONG TERM TODAY. MODELS CONTINUE TO SHOW DIFFERENCES. THE PERIOD WILL START OUT DRY ON FRIDAY. THE BIG CHALLENGE IS THE WEEKEND. THE GFS TAKES A STATIONARY FRONT ACROSS THE CENTRAL LAKES AND BRINGS IT SOUTH INTO THE AREA ON SATURDAY. THE ECMWF ON THE OTHER HAND KEEPS THE BOUNDARY TO THE NORTH THROUGH MOST OF THE WEEKEND MEANING TEMPS WILL REMAIN WARM WITH LITTLE CHANCE FOR PRECIP. THE PREVIOUS PACKAGE ALREADY HAD A MENTION OF PRECIP IN THE FAR NORTH ON SATURDAY AND WILL NOT CHANGE THAT GIVEN THE UNCERTAINTY. WILL GIVE THE ENTIRE AREA A GENERIC SMALL POP ON SUNDAY. HOPEFULLY LATER RUNS WILL COME INTO BETTER AGREEMENT. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... MORE OF THE SAME TODAY WITH MAINLY MID AND HIGH CLOUDS DURING THE PERIOD. SHOWER ACTIVITY OVER LOWER MI SHOULD HAVE A TOUGH TIME MAKING IT ACROSS LERI. CONVECTION FIRING OVER IN SHOULD PASS JUST TO THE SW OF THE AREA. WILL GIVE KFDY AND KMFD A MENTION OF SHOWERS FOR A FEW HOURS LATER THIS AFTERNOON. MODELS FURTHER OUT CONTINUE TO HAVE A TOUGH TIME WITH CONVECTIVE FEEDBACK. THERE WILL LIKELY BE SOME STORMS TOWARD THE END OF THE TAF PERIOD. GIVEN LOW CONFIDENCE WILL LEAVE OUT OF THE TAFS FOR NOW. LAKE BREEZES WILL CONTINUE AT KCLE AND KERI THIS AFTERNOON. FLOW THE REMAINDER OF THE AREA WILL BE UNDER 10 KNOTS AND VARIABLE MUCH OF THE TIME. .OUTLOOK...A THREAT OF SHOWERS/THUNDERSTORMS MONDAY MAY CAUSE SOME MVFR CONDITIONS. && .MARINE... A STATIONARY BOUNDARY ACROSS SOUTHERN OHIO WILL EVENTUALLY LIFT CLOSE TO LAKE ERIE...PERHAPS AS EARLY AS MONDAY NIGHT. UNTIL THEN THE FLOW ON THE LAKE WILL REMAIN LIGHT AND GENERALLY ONSHORE IN THE NEARSHORE WATERS DURING THE DAY. ONCE THE FRONT ARRIVES THE FLOW WILL BE MORE SOUTHERLY. A COLD FRONT IS PROGGED TO MOVE ACROSS THE LAKE SOMETIME WEDNESDAY WITH THE FLOW BECOMING NORTHERLY. LIGHT NORTHERLY FLOW WILL THEN CONTINUE INTO FRIDAY. SPEEDS THE ENTIRE PERIOD SHOULD BE UNDER 15 KNOTS SO NO HEADLINES EXPECTED THIS WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE/KOSARIK NEAR TERM...ABE/KOSARIK SHORT TERM...ABE LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Jul 1, 3:34 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 334 PM EDT SUN JUL 1 2012 LEZ061-142>149-162>169-OHZ003-006>014-018>023-030>033-038-089- PAZ001>003-021945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND-WAYNE-STARK- MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 334 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ017-027>029-036-037-047-021945- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-MARION-MORROW-KNOX- 334 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE. DAMAGING STRAIGHT WINDS AND LARGE HAIL ARE THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 1, 4:55 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 455 PM EDT SUN JUL 1 2012 OHZ003-006-017-012200- HANCOCK-LUCAS-WOOD- 455 PM EDT SUN JUL 1 2012 ...SPECIAL WEATHER STATEMENT FOR HANCOCK...LUCAS AND WOOD COUNTIES UNTIL 600 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 40 MILES WEST OF SYLVANIA...MOVING SOUTHEAST AT 40 MPH. OTHER THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHWEST OHIO. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT WITH THE HEAT AND HUMIDITY... ANY OF THESE THUNDERSTORMS COULD BECOME STRONG OR BRIEFLY SEVERE. LOCALLY HEAVY RAINS...HAIL... AND STRONG GUSTY WINDS ARE POSSIBLE. KOSARIK
Special weather statement, Jul 1, 5:11 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 511 PM EDT SUN JUL 1 2012 OHZ003-006-007-012145- LUCAS-OTTAWA-WOOD- 511 PM EDT SUN JUL 1 2012 ...SPECIAL WEATHER STATEMENT FOR WOOD...LUCAS AND WESTERN OTTAWA COUNTIES UNTIL 545 PM EDT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF SWANTON...OR 19 MILES WEST OF SYLVANIA...MOVING EAST AT 40 MPH. WIND GUSTS TO OVER 50 MPH...LARGE HAIL AND VERY HEAVY RAINS WILL ACCOMPANY THIS STORM AS IT MOVES THROUGH THE AREA. !THOMPSON
Local storm report, Jul 1, 6:24 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
624 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL TOLEDO 41.66N 83.58W
07/01/2012 E2.00 INCH LUCAS OH PUBLIC
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 63 min |
| Jul 1, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 68 min |
| Jul 1, 5:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 1, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 68 min |
| Jul 1, 6:10 PM EDT | Tornado Warning | CLE | Erie, Ottawa, Sandusky | 50 min |
| Jul 1, 6:20 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jul 1, 6:41 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Seneca | 64 min |
| Jul 1, 6:57 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 48 min |
| Jul 1, 7:06 PM EDT | Tornado Warning | CLE | Erie, Huron | 24 min |
| Jul 1, 7:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 78 min |
| Jul 1, 7:23 PM EDT | Special Marine Warning | CLE | 97 min | |
| Jul 1, 7:37 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Medina, Wayne | 68 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.